Hail, San Patricio
- When
- July 18, 4:26 PM CST
- Where
- San Patricio County, 3.69 mi NNE of Mathis
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 28.149, -97.805
A thunderstorm produced dime to quarter sized hail in northwest San Patricio county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
A thunderstorm produced dime to quarter sized hail in northwest San Patricio county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 18, 2:24 PM CST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 324 PM CDT SAT JUL 18 2009 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...MODELS CONTINUE TO SHOW RUN TO RUN INCONSISTENCIES WITH RESPECT TO PRECIP CHANCES. THEREFORE DO NOT HAVE TOO MUCH CONFIDENCE IN THE CURRENT POP FORECAST. HOWEVER...OVERALL SYNOPTIC PATTERN WILL REMAIN FAIRLY UNCHANGED THROUGH THE PERIOD...WITH A MID/UPPER LEVEL RIDGE OVER THE FOUR CORNERS REGION AND A BROAD TROUGH ACROSS THE EASTERN US. THIS WILL RESULT IN CONTINUED NORTH/NORTHWESTERLY FLOW ALOFT. THIS WILL ALLOW MULTIPLE DISTURBANCES TO AFFECT THE AREA THROUGH THE PERIOD...GENERALLY INCREASING THE OVERALL PRECIP CHANCES ACROSS THE REGION. HOWEVER...MOST OF THE PRECIP CHANCES WILL DEPEND ON MESOSCALE INTERACTIONS...THEREFORE WILL BE DIFFICULT TO FORECAST TIME AND LOCATION OF ANY CONVECTION. THE BEST CHANCE OF PRECIP WILL CONTINUE TO BE ACROSS THE NORTHEASTERN PORTIONS OF THE CWFA WHERE THE BEST MOISTURE RESIDES. THIS AFTERNOON CONVECTION HAS DEVELOPED ALONG THE SEABREEZE...WITH THE BEST CONCENTRATION OVER THE NORTHEASTERN CWFA...AND THIS IS EXPECTED TO BE THE CASE AGAIN ON SUNDAY. CONVECTION TO THE NORTH OF THE CWFA MAY ALSO ALLOW AN OUTFLOW BOUNDARY TO ENTER THE REGION AND ENHANCE ANY ONGOING THUNDERSTORMS TONIGHT AND OVERNIGHT. OTHERWISE...TEMPS WILL BE HIGHLY DEPENDENT ON WHEN AND WHERE PRECIP OCCURS...BUT WILL GENERALLY REMAIN ABOVE NORMAL. && .MARINE...A WEAK TO MODERATE ONSHORE FLOW WILL PERSIST THROUGH THE SHORT TERM DUE TO A SURFACE LOW ACROSS MEXICO/W TEXAS AND HIGH PRESSURE OVER THE NORTHERN GULF OF MEXICO. AN UPPER LEVEL DISTURBANCE AND INCREASING MOISTURE WILL LEAD TO ISOLATED SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. && .LONG-TERM (MONDAY THROUGH SATURDAY)...WELL...BASED ON THE FACT THAT THE BEST MOISTURE REMAINS TO THE NORTH OR AWAY FROM CWFA AND UPPER RIDGE FLOW PATTERN SHOULD TAKE ANY NORTHERN CONVECTION MORE TO NORTHEAST OF CWFA THAN TOWARD US...AND AREA REMAINS IN HISTORIC DROUGHT...WILL USE THIS FORECAST PACKAGE TO BEGIN TRIMMING POPS DOWN STARTING OVER THE SOUTHERN AREAS...BUT GENERALLY KEEP SLIGHT CHANCE RAIN IN OVER THE NORTHEAST THROUGH FRIDAY. ALSO...WINDS WILL BE UP A BIT MORE THAN PREVIOUSLY THOUGHT...SO THAT WILL PRECLUDE DEEP DAYTIME CONVECTION. CONFIDENCE IN RAIN CONTINUES TO DIMINISH SINCE GFS NOT SHOWING MUCH IN UPPER LEVEL TROUGH (MORE OF A WEAKNESS NOW FOR SURE). THUS...BASED ON THE MOISTURE FIELDS AND LACK OF NOTABLE UPPER SUPPORT...WILL ONLY MENTION RAIN AFTER MONDAY NORTHEAST. WITH LESS APPARENT MOISTURE...SHOULD HAVE LESS CLOUDS/RAIN SO HIGHER TEMPS...SO KICKED TEMPERATURES UP AS WELL (MIN TEMPS TOO...SINCE WINDS WILL BE UP A BIT MORE) AND GENERALLY WENT SLIGHTLY ABOVE GUIDANCE MOST LOCATIONS. THUS...IN A NUTSHELL...WANT TO SEE BETTER MECHANISMS FOR RAIN BEFORE GOING BACK TO SLIGHT CHANCE RAIN OVER THE SOUTHERN AREAS FARTHEST AWAY FROM MOISTURE...SO ABOVE NORMAL TEMPERATURES CONTINUE. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 75 97 75 96 78 / 20 30 10 10 10 VICTORIA 74 96 74 97 75 / 30 30 20 20 10 LAREDO 80 105 80 107 81 / 10 20 10 10 10 ALICE 77 101 76 103 78 / 20 30 10 10 10 ROCKPORT 79 93 79 93 81 / 20 30 10 20 10 COTULLA 75 102 75 103 76 / 10 30 10 10 10 KINGSVILLE 76 99 76 99 78 / 20 30 10 10 10 NAVY CORPUS 80 92 79 94 81 / 20 20 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && KRR/97...SHORT TERM GW/86...LONG TERM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 556 AM CDT SAT JUL 18 2009 GMZ230-235-250-255-270-275-TXZ229>234-239>247-191100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 556 AM CDT SAT JUL 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AFTERNOON HEAT INDICES BETWEEN 105 AND 109 DEGREES ARE EXPECTED TODAY AWAY FROM THE IMMEDIATE COAST. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE COASTAL BEND AND OVER THE COASTAL PLAINS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTERNOON HEAT INDICES BETWEEN 105 AND 109 DEGREES ARE EXPECTED OVER INLAND AREAS SUNDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH TEXAS SUNDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE COASTAL PLAINS FOR THE PERIOD MONDAY THROUGH FRIDAY...WITH SCATTERED THUNDERSTORMS POSSIBLE FOR THE VICTORIA CROSSROADS SUNDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JAR/TMT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 513 PM CDT SAT JUL 18 2009 TXZ231-241-244-182300- JIM WELLS-LIVE OAK-SAN PATRICIO- 513 PM CDT SAT JUL 18 2009 ...A STRONG THUNDERSTORM WAS AFFECTING JIM WELLS...LIVE OAK AND SAN PATRICIO COUNTIES... AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAKE CORPUS CHRISTI...MOVING SOUTHWEST AT 10 MPH. THIS STORM WILL BE NEAR... MATHIS BY 520 PM CDT. LAKE CITY BY 535 PM CDT. SANDIA BY 600 PM CDT. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. TM
The Corpus Christi radar (KCRP), 50 km away, was scanning. The volume nearest the first event began at 22:26 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 191570.